Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 72, NWS La Crosse, WI

July 12, 2018Buffalo County, Wisconsin; Wabasha County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 12, 2018, 8:49 PM CDT for Buffalo County, Wisconsin; Wabasha County, Minnesota. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2018, 8:49 PM CDT (01:49 UTC)
Expired
Jul 12, 2018, 9:30 PM CDT
In force
41 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Wabasha County, MN, Buffalo County, WI

The radar

The La Crosse radar (KARX), 87 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 9:20 PM CDTTSTM WND DMGAlma, WISEVERAL TREES BLOWN DOWN IN THE ALMA AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 12, 5:04 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2018-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2018-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

378 
WUUS53 KARX 130149
SVRARX
MNC157-WIC011-130230-
/O.NEW.KARX.SV.W.0072.180713T0149Z-180713T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
849 PM CDT THU JUL 12 2018

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Wabasha County in southeastern Minnesota...
  Buffalo County in west central Wisconsin...

* Until 930 PM CDT.

* At 849 PM CDT, severe thunderstorms were located along a line
  extending from 7 miles southeast of Plum City to near Dover, moving
  east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Wabasha around 855 PM CDT.
  Modena and Buffalo around 910 PM CDT.
  Mondovi and Fountain City around 920 PM CDT.

Other locations impacted by these severe thunderstorms include
Waumandee, Cochrane, Gilmanton, West Newton and West Albany.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4437 9252 4437 9243 4445 9243 4441 9208
      4460 9200 4459 9153 4425 9153 4421 9160
      4413 9161 4413 9174 4419 9186 4419 9255
TIME...MOT...LOC 0149Z 265DEG 37KT 4455 9210 4404 9215 

HAIL...<.75IN
WIND...60MPH
 
$$

JSB
6 follow-up statements
480 
WWUS53 KARX 130157
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
857 PM CDT THU JUL 12 2018

MNC157-WIC011-130230-
/O.CON.KARX.SV.W.0072.000000T0000Z-180713T0230Z/
Wabasha MN-Buffalo WI-
857 PM CDT THU JUL 12 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR CENTRAL WABASHA AND BUFFALO COUNTIES...

At 856 PM CDT, severe thunderstorms were located along a line
extending from near Durand to near St. Charles, moving east at 
45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Modena and Buffalo around 910 PM CDT.
  Mondovi and Fountain City around 920 PM CDT.

Other locations impacted by these severe thunderstorms include
Waumandee, Cochrane, Gilmanton, West Newton and West Albany.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4434 9236 4443 9229 4441 9208 4460 9200
      4459 9153 4425 9153 4421 9160 4413 9161
      4413 9174 4419 9186 4419 9240
TIME...MOT...LOC 0156Z 265DEG 37KT 4456 9201 4405 9206 

HAIL...<.75IN
WIND...60MPH
 
$$

JSB
728 
WWUS53 KARX 130205
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
905 PM CDT THU JUL 12 2018

MNC157-WIC011-130230-
/O.CON.KARX.SV.W.0072.000000T0000Z-180713T0230Z/
Wabasha MN-Buffalo WI-
905 PM CDT THU JUL 12 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN WABASHA AND BUFFALO COUNTIES...

At 905 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Modena to near Buffalo, moving
east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Modena around 915 PM CDT.
  Fountain City around 920 PM CDT.
  Mondovi around 925 PM CDT.

Other locations impacted by these severe thunderstorms include
Waumandee, Cochrane, Gilmanton, West Newton and Nelson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4433 9218 4437 9215 4441 9208 4460 9200
      4459 9153 4425 9153 4421 9160 4413 9161
      4413 9174 4419 9186 4419 9227 4429 9223
TIME...MOT...LOC 0205Z 265DEG 32KT 4452 9191 4418 9195 

HAIL...<.75IN
WIND...60MPH
 
$$

JSB
421 
WWUS53 KARX 130211
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
911 PM CDT THU JUL 12 2018

MNC157-WIC011-130230-
/O.CON.KARX.SV.W.0072.000000T0000Z-180713T0230Z/
Wabasha MN-Buffalo WI-
911 PM CDT THU JUL 12 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN WABASHA AND BUFFALO COUNTIES...

At 911 PM CDT, severe thunderstorms were located along a line
extending from near Modena to near Buffalo, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Modena around 915 PM CDT.
  Fountain City around 920 PM CDT.
  Mondovi around 925 PM CDT.

Other locations impacted by these severe thunderstorms include
Waumandee, Cochrane, Gilmanton, West Newton and Nelson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4441 9208 4460 9200 4459 9153 4425 9153
      4421 9160 4413 9161 4413 9174 4419 9186
      4419 9209
TIME...MOT...LOC 0211Z 265DEG 37KT 4452 9185 4418 9189 

HAIL...<.75IN
WIND...60MPH
 
$$

JSB
428 
WWUS53 KARX 130215
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
915 PM CDT THU JUL 12 2018

MNC157-WIC011-130230-
/O.CON.KARX.SV.W.0072.000000T0000Z-180713T0230Z/
Wabasha MN-Buffalo WI-
915 PM CDT THU JUL 12 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EAST CENTRAL WABASHA AND BUFFALO COUNTIES...

At 915 PM CDT, severe thunderstorms were located along a line
extending from near Modena to near Buffalo, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Mondovi and Fountain City around 925 PM CDT.

Other locations impacted by these severe thunderstorms include
Waumandee, Cochrane, Gilmanton, West Newton and Montana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4440 9199 4460 9194 4459 9153 4425 9153
      4421 9160 4413 9161 4413 9174 4419 9186
      4420 9203
TIME...MOT...LOC 0215Z 265DEG 37KT 4452 9182 4418 9186 

HAIL...<.75IN
WIND...60MPH
 
$$

JSB
559 
WWUS53 KARX 130220
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
920 PM CDT THU JUL 12 2018

MNC157-WIC011-130230-
/O.CON.KARX.SV.W.0072.000000T0000Z-180713T0230Z/
Wabasha MN-Buffalo WI-
920 PM CDT THU JUL 12 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EAST CENTRAL WABASHA AND BUFFALO COUNTIES...

At 919 PM CDT, severe thunderstorms were located along a line
extending from near Mondovi to near Buffalo City, moving east at 
45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Mondovi around 925 PM CDT.

Other locations impacted by these severe thunderstorms include
Waumandee, Cochrane, Gilmanton, West Newton and Montana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4440 9199 4460 9194 4459 9153 4425 9153
      4421 9160 4413 9161 4413 9174 4419 9186
      4420 9203
TIME...MOT...LOC 0219Z 265DEG 37KT 4453 9173 4419 9177 

HAIL...<.75IN
WIND...60MPH
 
$$

JSB
584 
WWUS53 KARX 130226
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
926 PM CDT THU JUL 12 2018

MNC157-WIC011-130236-
/O.EXP.KARX.SV.W.0072.000000T0000Z-180713T0230Z/
Wabasha MN-Buffalo WI-
926 PM CDT THU JUL 12 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WABASHA AND
BUFFALO COUNTIES WILL EXPIRE AT 930 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Minnesota...and west central Wisconsin.

LAT...LON 4440 9199 4460 9194 4459 9153 4425 9153
      4421 9160 4413 9161 4413 9174 4419 9186
      4420 9203
TIME...MOT...LOC 0226Z 265DEG 37KT 4454 9164 4420 9168 

$$

JSB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:00 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 12, 6:00 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion...corrected AVIATION
National Weather Service La Crosse WI
600 PM CDT Thu Jul 12 2018

.SHORT TERM...(This evening through Friday)
Issued at 301 PM CDT Thu Jul 12 2018

Latest 18z surface analysis shows cold front extending from over
Lake Superior into southeast South Dakota. Weak moisture convergence
in the 925-850mb layer continues to allow scattered showers/storms
to linger/develop across central Minnesota this afternoon...per
latest mosaic radar.

Main forecast concerns are severe possibilities/showers and storms
over forecast area this evening into tonight. The deterministic
12.12z GFS/NAM/ECMWF are in good agreement in moving surface cold
front slowly southward into southern Minnesota and central Wisconsin
by 12z Friday. Latest hi-resolution and 12.12z deterministic models
show a slower progression of the surface front into the forecast
area than previous runs. This will impact timing of shower/storm
activity to move into the forecast area. At this time...timing of
convection looks to be in the 01-03z into northern parts of the
forecast area. As the front moves slowly south...convection will
overspread southeast Minnesota and western Wisconsin during the
overnight hours tonight. Some of the storms could be strong to
severe mainly north of Interstate 90 this evening and into the
early morning hours Friday...as the latest 12.17z RAP shows 0-3km
of 20 knots and 0-6km most unstable CAPE of 2500-3500 j/kg over
the forecast area. Damaging winds would be a main threat. The
12.12z deterministic models suggest precipitable water values of
1.5 inches to 2 inches over the forecast area.
Shower/thunderstorms will have the potential for sufficient
rainfall amounts and a locally heavy rain threat.

Surface front remains nearly stationary across forecast area during
the day Friday. The 12.12z deterministic models show moisture
transport/convergence at 925-850mb layer and weak lift along front
and this will linger scattered showers and thunderstorms across
forecast area. The latest hi-resolution models indicate scattered
showers/thunderstorms across the forecast area and will continue
this trend in the forecast. At this time...storms should remain
below severe limits...however a few could be strong...as models
suggest 0-6km most unstable CAPE of 3000-3500 j/kg.

Depending on how far south surface front moves and if skies will
be mostly sunny Friday...temperatures will climb to around 90
degrees over the southern forecast area with heat indices of 95
to around 100.

.LONG TERM...(Friday night through Thursday)
Issued at 301 PM CDT Thu Jul 12 2018

The front that is across Minnesota, South Dakota and Nebraska today
will still be in the area at the start of this period. Just where
the front will be is not clear and this is where the uncertainty
resides in the forecast. The variation in the models is from near
the Iowa/Minnesota border from the 12.00Z ECMWF to across northern
Missouri from the 12.12Z GFS with the 12.12Z NAM in between but
closer in position to the GFS.

The upper level ridge will still be in place across much of the
country with the local area still expected to be on the northern
periphery of the ridge and on the southern edge of the westerlies.
The positive tilt short wave trough working across the northern
Rockies today is expected to be moving across the area Friday night
and Saturday. By the time the wave gets to the Upper Midwest it
looks to have lost much of its amplitude and thus should come
through with just some very weak pv advection in the 500-300 mb
layer. While not that strong, there will be increase in the low
level moisture transport ahead of this wave and into the front
Friday night. This forcing should be enough to generate another
round of convection along the front that would primarily be over the
southern sections of the forecast area. With a lack of shear, any
threat for damaging winds and large hail looks very low, but
certainly some potential for heavy rain. Precipitable waters will
still be around 2 inches ahead of the front and warm cloud depths
Friday night will be in the 4 to 4.5 km range. As of now, the area
can take some rain without any concerns for flooding, but if this
round of convection would happen to fall over areas that receive
rain tonight and Friday, it may be necessary with later forecasts to
consider a flash flood watch.

This front should then get pushed far enough south of the area for
relative minimum in the rain chances for Saturday night. The rain
chances will then start to ramp back up Sunday as the next front
gets pushed into the area. An upper level low will be moving across
central Canada with the southern tip of the associated trough
getting drug across the Upper Midwest. The GFS shows more short wave
energy in the southern extent of the long wave trough than the ECMWF
does. With these differences, the GFS has much more convection along
the front than the ECMWF does which for now, will result in just
some general 30 to 40 percent chances Sunday and Sunday night with
the passage of this front. Some lingering chances into Monday across
the southeast until the front is well away from the area and then it
looks like high pressure will build in at the surface for a period
of dry weather from Monday night through Tuesday night. Some rain
chances will then be reintroduced starting Wednesday with the
potential for another system to be running along the northern edge
of the upper level ridge. Significant timing differences between the
models having the upper level ridge becoming centered over the West
Coast and how fast this will happen to allow this next system to
come into the area.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 600 PM CDT Thu Jul 12 2018

Cold front will bring a bkn line of showers/storms across the area
this evening, a few strong to severe. The pcpn will continue
overnight into Fri morning. The front is progged to slip south of
the TAF sites by early afternoon, with more convective potential
later in the day, but also moving south with the front.

Cigs: still looking at mainly VFR through the period, although a
drop into mvfr with any storm remains possible.

WX/vsby: some indications in the meso models that the bulk of the
shra/ts could stay just north of I-90. Will hold with -shra vcts
mention for now, updating for greater impacts from storms as/if
needed. Heavy rain will restrict vsbys at least mvfr, but probably
ifr for a short period also.

Winds: look for a shift from south to more northwest with passage of
gust front/front later this evening. Should hold mostly northwest to
variable for the overnight, trending more west northwest later in
the day Friday.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory until 8 PM CDT this evening for WIZ032>034-041-
042-053>055-061.

MN...Heat Advisory until 8 PM CDT this evening for MNZ079-086>088-
     094>096.

IA...Heat Advisory until 8 PM CDT this evening for IAZ008>011-018-
019-029-030.

&&

SHORT TERM...DTJ
LONG TERM...04
AVIATION...Rieck
Hazardous weather outlook, Jul 12, 8:00 PM CDT, 49 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
800 PM CDT Thu Jul 12 2018

MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-131000-
Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-Taylor-Clark-
Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon-
800 PM CDT Thu Jul 12 2018

This Hazardous Weather Outlook is for portions of southeast
Minnesota and western into north central Wisconsin.

.DAY ONE...Tonight

Periods of thunderstorms tonight, some strong to severe. The
strong storms will be mostly north of Interstate 90. The main
threats will be damaging winds and heavy downpours. The severe
threat lessens by 2 am.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Periodic thunderstorm chances will continue from Friday into
Sunday night. A few of the storms, mainly across northeast Iowa
and southwest Wisconsin, could be strong Friday afternoon and
evening. The main threats would be strong winds and locally heavy
rain.

.SPOTTER INFORMATION STATEMENT...

Some spotting groups mainly north of Interstate 90 may be needed
tonight.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ008>011-018-019-029-030-WIZ054-055-061-131000-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Crawford-Richland-Grant-
800 PM CDT Thu Jul 12 2018

This Hazardous Weather Outlook is for portions of northeast Iowa
and southwest Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms are possible tonight, although the
greater threat will lie to the north, along and north of
Interstate 90. If storms do move in, heavy rainfall and gusty
winds would be possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Periodic thunderstorm chances will continue from Friday into
Sunday night. The main threats would be lightning and locally
heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Rieck

In the hours before

Special weather statement, Jul 12, 7:35 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service La Crosse WI
735 PM CDT Thu Jul 12 2018

MNZ079-087-088-WIZ032>034-130245-
Wabasha-Olmsted-Winona-Buffalo-Trempealeau-Jackson-
Including the cities of Wabasha, Rochester, Winona, Alma,
Arcadia, Whitehall, and Black River Falls
735 PM CDT Thu Jul 12 2018

...Strong, Potentially Severe Storms This Evening...

Thunderstorms continue to develop across the area this evening.
Some were strong, with the potential for a few to become severe.
Wind gusts from 35 to 45 mph are likely with the stronger storms,
along with heavy downpours.

Warnings may be issued for some of the storms if they continue to
strengthen.

Outside? Seek shelter when storms approach.

Rieck
Local storm report, Jul 12, 7:53 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
753 PM CDT THU JUL 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     TSTM WND GST     5 W GILMAN              45.17N 90.91W
07/12/2018  M65 MPH          TAYLOR             WI   TRAINED SPOTTER

&&

CA
Local storm report, Jul 12, 8:16 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
816 PM CDT THU JUL 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     TSTM WND DMG     MONDOVI                 44.57N 91.67W
07/12/2018                   BUFFALO            WI   LAW ENFORCEMENT

            TREES DOWN NEAR MONDOVI. TIME ESTIMATED FROM
            RADAR.

&&

CA
Special weather statement, Jul 12, 8:16 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service La Crosse WI
816 PM CDT Thu Jul 12 2018

MNZ079-086>088-WIZ032>034-041-042-130330-
Wabasha-Dodge-Olmsted-Winona-Buffalo-Trempealeau-Jackson-
La Crosse-Monroe-
Including the cities of Wabasha, Dodge Center, Rochester, Winona,
Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta,
and Tomah
816 PM CDT Thu Jul 12 2018

...Strong, Potentially Severe Storms This Evening...

Thunderstorms continue to develop across the area this evening.
Some were strong, with the potential for a few to become severe.
Wind gusts from 35 to 45 mph are likely with the stronger storms,
along with heavy downpours.

Warnings may be issued for some of the storms if they
strengthen. Winds gusts could exceed 60 mph with damage to trees
and power lines possible.

Outside? Seek shelter when storms approach.

Rieck
Local storm report, Jul 12, 8:39 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
839 PM CDT THU JUL 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     NEILLSVILLE             44.56N 90.59W
07/12/2018                   CLARK              WI   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES DOWN AND GRAIN
            BINS BLOWN DOWN THROUGHOUT THE COUNTY.

&&

CA
Local storm report, Jul 12, 8:44 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
844 PM CDT THU JUL 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND DMG     ELGIN                   44.13N 92.25W
07/12/2018                   WABASHA            MN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN NEAR ELGIN.

&&

CA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:29 PM CDTSpecial Weather StatementARXClark, Taylor91 min
Jul 12, 7:38 PM CDTSevere Thunderstorm WarningARXBuffalo, Clark, Jackson, Trempealeau52 min
Jul 12, 7:43 PM CDTSevere Thunderstorm WarningARXClark, Taylor62 min
Jul 12, 8:32 PM CDTSevere Thunderstorm WarningARXClark, Jackson, La Crosse, Monroe, Trempealeau43 min
Jul 12, 8:39 PM CDTSevere Thunderstorm WarningARXClark, Taylor36 min
Jul 12, 10:30 PM CDTAreal Flood AdvisoryARXLa Crosse3 hr
Jul 13, 3:24 AM CDTSpecial Weather StatementARXBuffalo, Trempealeau66 min
Jul 13, 8:52 AM CDTSpecial Weather StatementARXLa Crosse, Vernon38 min
Jul 13, 9:24 AM CDTSpecial Weather StatementARXJuneau36 min
Jul 13, 5:08 PM CDTSpecial Weather StatementARXCrawford, Grant, Vernon112 min
Jul 13, 5:29 PM CDTSevere Thunderstorm WarningARXCrawford, Grant, Richland61 min
Jul 13, 5:49 PM CDTSpecial Weather StatementARXLa Crosse26 min
Jul 13, 6:16 PM CDTAreal Flood AdvisoryARXGrant119 min
Jul 13, 6:25 PM CDTSevere Thunderstorm WarningARXGrant35 min
Jul 13, 2:04 AM CDTSpecial Weather StatementARXDodge, Fillmore, Mower, Olmsted, Wabasha, Winona86 min
Jul 13, 4:58 PM CDTSevere Thunderstorm WarningARXHouston62 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2018Severe Thunderstorm Warnings in Minnesota, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.